Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Limbs stop functioning with severe anemia?
Mar 23, 2000

I am writing in behalf of my brother-in-law who has severe chronic anemia and has practically lost the function of his legs. He is thirty years old, and has had this problem on and off for around a year, but now it has gotten severe.

He has been to the hospital and has received one blood transfusion. After that he felt better but now he is very bad. He says his legs feel like they are burning. You may wonder why he isn't getting "full" treatment. It is because we live in Mozambique Africa and do not have the conditions for many treatments that exist in the States. He has finally consented to getting tested for HIV/AIDS, but our concern here is how to help him keep his anemia under control and is it related to his legs not functioning? He has a good chance of having AIDS. We just need more information and "layman's" treatment. Thank you.

Response from Mr. Molaghan

Hello

Thank you for your question. I have the deepest empathy for the situation of your brother-in-law. It's difficult to comment on the problem of the legs not functioning. Certainly, people with chronic anemia can have decreased oxygen delivery to muscles and organs, and may cause weakness or coldness in the hands and legs. If it turns out that your brother-in-law is infected with HIV, the symptoms of burning in the legs might be related to a condition called peripheral neuropathy. This is a condition that is seen in many people with HIV disease and is manifested by symptoms of burning, tingling and sometimes pain in the feet and hands. I hope you are able to find a treatment resource if he is HIV positive. Africa has been so brutally affected by AIDS and the rest of the world needs to pay attention and help out. Good luck.


Previous
Elevated bilirubin
Next
Anna- Anne

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement